MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534320
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable investigation finding of guide catheter break.Block h11: investigation results: based on the available information, boston scientific corporation confirmed the reported event of stent failure to deploy due to the additional damage found on the device that most likely impeded appropriate stent deployment.The investigation concluded that the additional observed events of guide catheter break and system damage were caused by a fracture at the connection between the hypotube and pull wire, identified during microscopic inspection, which most likely occurred as a random component failure during the procedure and resulted in detachment of the guide catheter.Device history record review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Device technical analysis: an advanix biliary stent with naviflex delivery system was received for analysis.Visual inspection identified no observable damage.However, the guide catheter was found detached from the catheter assembly upon receipt.Microscopic examination of the device confirmed a fracture at the joint between the hypotube and the pull wire.No additional issues were observed in the device.Labeling review: a labeling review was performed and, from the information available, this device was used in a manner inconsistent with the instructions for use (ifu) / product label.It was reported that the barb flap cover was not used to insert the device through the biopsy cap.Per the ifu "slide the stent barb cover over the trailing barb to assist with stent introduction into the scope." risk review: a risk review was completed and confirmed that the event of catheter guide detached/separated was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause traced to component failure.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent with naviflex rx delivery system was used during an endoscopic retrograde balloon dilation (erbd) procedure performed on (b)(6) 2026.During the procedure, the plastic stent failed to separate.The procedure was completed with another of the same device.There were no patient complications reported as a results of this event.Note: it was reported that the barb flap cover was not used to insert the device through the biopsy cap.Per the ifu, "slide the stent barb cover over the trailing barb to assist with stent introduction into the scope." the user did not follow the ifu.Note: this event has been deemed an mdr reportable event based on the investigation results which revealed that the guide catheter was detached.Please see block h11 for full investigation details.

Brand Name
ADVANIX? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24983050
Report Number3005099803-2026-01509
Device Sequence Number9698938
Product Code FGE
UDI-Device Identifier08714729787419
UDI-Public(01)08714729787419(17)260304(10)33552364
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2026
Device Model NumberM00534320
Device Catalogue NumberM00534320
Device Lot Number0033552364
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2026
Initial Report FDA Received Date04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown